News from the Upper School

Week of Jan. 15
Week of Jan. 15
Week of Jan. 15

Happy Friday, everyone. Despite Mother Nature flexing her muscles on Tuesday, our week was full of good things. The Upper School Art Show opened on Monday, and we held the reception (pictured above) during MidMac on Wednesday. If you haven't had a chance to see the show, stop by the gallery when you can. The display showcases upper school students' dedication and talent and highlights the creativity and self-expression encouraged in our art classrooms. 

Below, Mrs. Webster's Human Anatomy and Physiology students dissected cow hearts. This hands-on experience is the perfect way for students to understand the structure and function of the heart. By the looks on the students' faces, some were more eager to dive into this activity than others.

Students attended another round of special studies meetings on Thursday. Please check in with your student for updates and contact faculty group leaders with any questions. You will continue to receive information in the coming weeks.

A few key reminders are below:

Medical forms should be submitted as soon as possible.

Here are the protocols regarding medicines for special studies week. You (parent/guardian) will need to look at TWO forms. [Both are linked here]

  1. 'Authorization for Prescription Medicine' - if your child will need to take a prescription medicine during the week, this form needs to be completed. It has to be completed by a doctor / licensed medical professional. There are also instructions on the form about how the medicine needs to be given to us. If your child will not need to take a prescription medicine then you will not need to complete the form. 
  2. 'Non-Prescription Medication Permission Form' - If your child takes a non-prescription medicine regularly (allergy, melatonin, etc.), then you will need to complete this form. This is only for medicine not included in the Magnus forms that were completed and are on file with us. Again, there are some instructions on the form about how to get the medicine to us. If your child does not take medicine not covered by Magnus, you will not need to complete the form.

Forms can be submitted to group leaders. Medications must be given to our nurse, John Green, nearer to the time.

Additionally, remember that cash/check payments should be made in full by February 1. If you opted to pay through FACTS, the next two billing dates are - Payment 3 - 01/26/24 and Payment 4 - 02/23/24. If you have additional questions, please reach out to Mrs. Aiken.

There is no school Monday in observance of the Martin Luther King Jr holiday. The Homecoming Week festivities begin when we return to an A Day on Tuesday. We invite you to join us for the festivities.

An outline of the week is below.

Enjoy the long weekend!

Best,

Paige

 

2024 Homecoming Timeline

Monday, Jan 15 - Martin Luther King Junior - School Holiday 

Tuesday, Jan 16 (A Day) - US Spirit Day: Toddler (9-11) vs Senior Citizens (12)

Wednesday, Jan 17  (E Day) - US Spirit Day: Red/White

Red White game in Stone Gym (dismiss varsity players and cheerleaders to lunch at 11:25 pm to eat and get ready for the game (eat on LS side ) LS, MS, US in attendance for Red/White game.

Red White Game Attire:

Grades 9 and 11 wear white

Grades 10 and 12 wear red

Class Schedule:

8:30 - US assembly

8:45 - 10:00 E Block (75 min)

10:10 - 11:25 F Block (75 min)

11:30-12:00 Midday MAC 

**11:30 - Players and Cheerleaders report to lunch and then prepare for the game

12:00 - 12:25 Upper School Lunch

12:30 - 1:30 Red/White Game

1:35 - 2:20 G Block (45 min)

2:25 - 3:15 H Block (50 min)

Thursday, Jan 18 (A Day) - US Spirit Day: Rhyme without a Reason

Hall Night 4:00-8:00  ** Note the 30-minute time change from previous Friday emails - students must be finished with halls by 8:00. Parent/Adult help is not allowed. Grade parents provide food (please refer to communications from grade-level parent representatives). Thank you in advance for helping make Hall Night a fun bonding experience for our students. You will be amazed at their ingenuity and teamwork!

Theme: "Movies"

9th: Teen Beach Movie

10th: Space Jam

11th: Ratatouille 

12th: Hunger Games

Friday, Jan 19 (E Day)

** PLEASE NOTE that we have an EARLY START on Friday to accommodate the festivities.**

Homecoming

8:00 - 8:10 - Brief US Assembly for attendance and last-minute announcements - move quickly to Presnell to get in place for hall viewing

8:15 - 8:45 - Viewing of halls 

8:45 - Move to Stone Gym

9:00 - 10:15 - Pep Rally/Class Videos

** US students check in with your advisor as soon as you return to Presnell for cleaning

10:20 - 11:00 - Cleaning of Halls

11:05 - 11:55 - E Block (50 min) - study hall students to complete any remaining hall clean-up

12:00 - 12:30 - Upper School Lunch (do walk-through with HC court in the new gym)

12:35 - 1:25 - F Block (50 min)

 1:30 - 2:20 - G Block (50 min)

 2:25 - 3:15 - H Block (50 min)

 

4:00 pm MS Girls' Basketball vs. SCA

5:00 pm MS Boys' Basketball vs. SCA

6:00 pm V Girls' Basketball vs. SCA

7:30 pm V Boys' Basketball vs. SCA

 

Saturday, Jan 20

8-10 pm Winter Homecoming Semi-Formal (SGA sponsored event - US) "Masquerade Ball"

Location: Dent

 

Monday, January 15 School Holiday for Martin Luther King Jr Day    
Tuesday, January 16 Start of Homecoming Week    
Thursday, January 18 Hall Night

4:30 - 8:30 pm, dinner provided by grade parents

 
Friday, January 19 Homecoming games and festivities

MS games start at 4:00; Varsity games start at 6:00 pm

 
Saturday, January 20 Homecoming Dance   8:00 - 10:00
Sunday, January 21 SAT Prep Seminar Room 1:00 - 3:00
Sunday, January 28 SAT Prep Seminar Room 1:00 - 3:00
Tuesday, January 30 Interact Bake Sale Milliken Lobby  
Sunday, February 11 SAT Prep Seminar Room 1:00 - 3:00
Thursday, February 15 Early Dismissal   12:05
Friday, February 17 Student Holiday    
Monday, February 19 School Holiday for Presidents Day    
Friday, February 24 Upper School Art Show ends Dent Gallery  
Monday, February 26 Special Studies Week    
Sunday, March 3 SAT Prep Seminar Room 1:00 - 3:00
Sunday, March 10 SAT Prep Seminar Room 1:00 - 3:00
Thursday, March 14 Early Dismissal   12:05

 

 

 

 

 

 

College Counseling Corner

Week of April 15

Looking Ahead:

Seniors will attend the 2nd Senior Series on Tuesday, April 16th from 11:30 AM-12:30 PM in the Parents' Community Seminar Room. Lunch from Chick-fil-A will be provided. Please make sure your student fills out the Google Form.

All rising 10th-12th grade students:
Reminder about Course Requests - You must receive signatures from your teachers AND a parent/guardian before turning into College Counseling by Thursday, April 18th.

Archive

Upcoming Events